MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. BIOMET HIP SYSTEM; PROSTHESIS, HIP
Catalog Number 163663
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately four months post-implantation, the patient underwent a hip revision due to unknown reasons.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4) d6a: implant date ¿ (b)(6) 2024.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h6; h10.The following sections were corrected: b1; b5; d5; e1-3; g2; h6 clinical sign and device code.D4: attempts have been made to gather all product identification information and no further information has been provided.H6: proposed component code: mechanical (g04): head.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Part and lot identification are necessary for review of device history records, neither were provided.Medical records were not provided.A definitive root cause cannot be determined.Unable to confirm complaint.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately four months post-implantation, the patient underwent a hip revision due to a dislocation.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a2; a4; b5-b7; d4; d6a; g3; g4; h2; h6; h10.The following sections were corrected: d1; d2; e1 establishment name; g2 add health professional.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately four months post-implantation, the patient underwent a hip closed reduction attempt and then revision due to a dislocation of the head and liner, disassociation of the liner and shell, pain, and a mild to moderate antalgic gait.Head and liner were exchanged.Shell and stem retained.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; e1 first name, middle initial; g3; h2; h3; h4; h6 head - review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision op notes, presented to the office with pain and unusual noise coming from the hip, found to have dissociation of the poly component of the dm head ball.Complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
BIOMET HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21395245
Report Number0001825034-2025-00374
Device Sequence Number15526808
Product Code JDG
UDI-Device Identifier00887868308284
UDI-Public(01)00887868308284(17)320825(10)J7317140
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K942479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number163663
Device Lot NumberJ7317140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer04/03/2025
08/18/2025
02/18/2026
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date07/28/2025
09/11/2025
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight95 KG